How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Robert Your Own Question
Dr. Robert
Dr. Robert, Doctor
Category: Medical
Satisfied Customers: 6680
Experience:  M.B.B.S, Experienced Family Physician
8493425
Type Your Medical Question Here...
Dr. Robert is online now

There, I'm asking this question as I am concerned about

Resolved Question:

Hi there, I'm asking this question as I am concerned about my uncle. He's 67 years old, perhaps a little overweight (but not much), is a non-smoker and non-drinker and has a very healthy lifestyle (swims every day and goes for long walks). Anyway, he has been on high blood pressure medication for a few years now and at his last check-up he was told that his BP was fine but when the nurse took his pulse, she said his heart rate was irregular and he was sent to the hospital for an ECG. He has to see his GP next week but he's been back to the nurse who told him he will have to start on Warfarin and have regular blood tests as his blood is 'too thick'. I'm very confused as he told me has hasn't had a blood test yet, just the ECG - what does blood that is 'too thick' actually mean? Clotting too easily? My confusion is because I don't understand how someone can be told they have a blood disorder based on an ECG. My grandparents (his parents) both had heart problems. My Grandad had two heart attacks and my Grandma had a pacemaker fitted (although not until she was in her eighties). I'm worried my uncle has atrial fibrillation. From my description, does it sound like that might be the case? I don't want to ask him any more questions and worry him, as so far, he's not worried at all. Please help.
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. Robert replied 2 years ago.
Hello,Does he suffer from severe stress or anxiety issue?Has he taken any medications in past? Kind Regards,Dr Robert.
Customer: replied 2 years ago.

Hello Dr. Robert,

The meds for high blood pressure is the first medication he has taken in years and he has no stress or anxiety issues that I'm aware of.

Expert:  Dr. Robert replied 2 years ago.
Dear Customer, Thanks for providing quick additional information.
I can understand your concern.
Well, Irregular heartbeat in medical terms is called as Arrhythmia .
Atrial fibrillation refers to irregular and rapid heart rate which causes poor blood flow to the body. High blood pressure could cause such condition.
Such irregular heart rate can occur due to -
•Coronary artery disease,
•Electrolyte imbalances in blood,
•Changes in heart muscle.
This condition is treated with-
1. Antiarrhythmic drugs.-
It control heart-rate, and include Beta blockers
2. Anticoagulant or antiplatelet therapy.
It reduces the risk of blood blood clots and include Warfarin or aspirin .
He should Limit or stop using caffeine
Also avoid stress and anxiety issue. Practice yoga and meditation for relaxation.
I agree with your nurse, that Anti-coagulant therapy should be started.
He would need to have further tests for precise diagnosis.
He would need to undergo-
-Holter monitor.
-Blood tests
-Chest x-ray
-Event recorder. which is portable ECG device
Once such tests are done, then exact diagnosis can be achieved.
He should be seen by primary doctor and get it evaluated.
Good luck and take care.
Please let me know how I can be of further assistance.
My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.
Dr. Robert and other Medical Specialists are ready to help you